Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 72, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Nov 18, 2015, 4:37 PM EST. It took effect at Nov 20, 2015, 1:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 4:37 PM EST (21:37 UTC)
- In effect from
- Nov 20, 2015, 1:00 AM EST
- Expired
- Nov 20, 2015, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Nov 18, 4:02 PM EST, 35 minutes earlier.
Area forecast discussion, Nov 18, 4:02 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
402 PM EST WED NOV 18 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 356 PM EST WED NOV 18 2015
RAINFALL HAS BEEN MINIMAL THROUGH THE DAYTIME HOURS...BUT ADDITIONAL
LINES OF SHOWERS ARE NEARING FROM THE S. TEMPERATURES ARE AVERAGING
20 DEGREES ABOVE NORMAL THIS AFTERNOON...WHICH WILL MAKE TOMORROW
WITH THE CONTINUED STRONG WINDS FEEL LIKE A SHOCK TO THE SYSTEM.
WINDS WILL CONTINUE TO BE THE MAIN CONCERN THROUGH THE
PERIOD...AS SIGNIFICANT POWER OUTAGES HAVE BEEN REPORTED IN
THE ISHPEMING/NEGAUNEE/GWINN/REPUBLIC/CHAMPION AREAS. WITH UNSTABLE
CONDITIONS SETTING UP...IT WILL NOT BE TOO DIFFICULT TO GET SOME OF
THE STRONGER WINDS TO MIX TO THE SFC WITH ANY SHOWERS OR THE PASSAGE
OF THE COLD FRONT. PEAK GUSTS EARLIER TODAY AROUND NOON WERE ALONG
AND AHEAD OF A BAND OF SHOWERS. WILL CONTINUE THE SPS FOR GUSTY
STRONG WINDS THROUGH THIS EVENING.
WET BULB ANALYSIS SHOWS A SLIGHT SLOWDOWN IN THE MIXING AND CHANGE
OVER TO SNOW LATE TONIGHT FAR W...INTO 15Z THURSDAY. THE DIFFERENCE
BECOMES LESS DRAMATIC AS WE MOVE INTO THE AFTERNOON HOURS
THURSDAY...WHERE ENOUGH COLD AIR IS ABLE TO WRAP IN TO BRING ALL
SNOW.
WINDS INCREASE RAPIDLY OUT OF THE SOUTHWEST TOMORROW
AFTERNOON...WITH THE MAIN CONCERN BEING OVER THE W FACING SHORELINE
OF THE KEWEENAW PENINSULA. UPGRADED THE HIGH WIND WATCH TO A HIGH
WIND WARNING FOR THE KEWEENAW PENINSULA FOR 21Z ON THROUGH 06Z
THURSDAY NIGHT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 401 PM EST WED NOV 18 2015
...WIND DRIVEN SNOW FOR THE KEWEENAW THU NIGHT INTO FRI MORNING.
DEEP SHORTWAVE TROUGH MOVING THROUGH TONIGHT REACHES NORTHERN
ONTARIO THURSDAY EVENING. ADDITIONAL SHORTWAVE WITHIN THE TROUGH
SHOULD BE SLIDING ACROSS EASTERN UPR MICHIGAN EARLY ON THURSDAY
EVENING. FORCING FM THIS SHORTWAVE WILL BE MAXIMIZED FM NORTHERN MN
ACROSS NORTHERN LK SUPERIOR AND ADJACENT ONTARIO. SOME OF THIS
FORCING MAY CLIP KEWEENAW IN THE EVENING. PLENTY OF DEEP MOISTURE TO
H7-H6 WILL BE PRESENT AS EVIDENCED BY 12Z NAM/GFS SOUNDINGS. AT THE
SFC...SUB 980MB LOW SHOULD BE VCNTY OF SOUTHERN HUDSON BAY WHILE
TROUGH EXTENDS SOUTH INTO LK SUPERIOR. WSW WINDS AHEAD OF TROUGH WILL
BE STRONG AND GUSTY OVER CWA...25-35 MPH WITH GUSTS AT 45 MPH.
STRONGEST WINDS WILL BE INTO THU EVENING OVER THE KEWEENAW AS NAM/GFS
INDICATE AS THE SFC TROUGH CROSSES...925-900MB WINDS INCREASE TO
45-50 KTS AND H85 WINDS INCREASE TO 50-55 KTS. THOUGH BULK OF COLD
AIR ADVECTION WILL HAVE ALREADY OCCURRED...IT IS UNSTABLE WITH H85
TEMPS ARE DOWN TO -8C TO -10C SO EXPECT LARGE PORTION OF WINDS ALOFT
TO MIX DOWN. UPGRADED HIGH WIND WATCH TO A HIGH WIND WARNING WITH
STRONGEST WINDS FROM LATE AFTN THROUGH AROUND MIDNIGHT.
AS SFC TROUGH CROSSES DURING THE EVENING WINDS WILL SWITCH FM WSW TO
W. A SUBTLE WIND SHIFT BUT THIS WILL BRING GREATER LAKE ENHANCEMENT
OVER KEWEENAW WITH DELTA T/S TO 15C AS H85 TEMPS ARE AROUND -10C AND
WATER TEMPS ARE 4-5C. GREATEST LAKE ENHANCEMENT WOULD OCCUR THURSDAY
EVENING AS FORCING WITH THE SHORTWAVE IS MOVING THROUGH. LATER THU
NIGHT INTO FRIDAY MORNING A LOT OF DEEP MOISTURE REMAINS BUT LIFT IS
WEAK. CERTAINTLY GIVEN ADDITIONAL MOISTURE THERE WILL BE ENOUGH OVER-
WATER INSTABILITY FOR PERSISTENT LAKE EFFECT AS H85 TEMPS REMAIN
AROUND -9C OR -10C. BLYR WINDS REMAIN W SO MAIN FOCUS WILL STAY ON
THE KEWEENAW. AWAY FM THE KEWEENAW...EXPECT CONDITIONS TO BE COLD
AND BLUSTERY INTO FRI WITH JUST A FEW LIGHT SNOW SHOWERS AT TIMES.
SNOW AMOUNTS THU NIGHT INTO FRI MORNING OVER THE KEWEENAW SHOULD
REACH A FEW INCHES. LOW VSBY LIKELY THE BIGGER HAZARD DUE TO THE
SNOW AND STRONG WINDS/BLSN. EVENTUALLY...COULD SEE THE NEED FOR A
WINTER WEATHER ADVISORY OR SPECIAL WEATHER STATEMENT MAINLY DUE
TO THE POOR VSBY.
ATTN FRIDAY AFTN INTO FRIDAY NIGHT TURNS TO SHORTWAVE DIGGING ACROSS
THE ROCKIES AND HEADING INTO THE CENTRAL PLAINS. STILL WILL HAVE LES
ONGOING FOR THE AREAS FAVORED BY WEST TO NORTHWEST WINDS AS H85
TEMPS FALL BLO -10C. PURE LES WITHOUT ANY ADDITIONAL LARGE SCALE
FORCING...BUT INVERSIONS ARE FAIRLY HIGH 5-8KFT. SOUNDINGS SHOW
TYPICAL INVERTED-V LOOK WHICH LIKELY WILL CUT DOWN ON INTENSITY AND
ORGANIZATION FRI AFTN INTO FRI EVENING. MAINLY LOOKING AT LIGHT SNOW
ACCUMS THOUGH AREAS WITH STRONGER CONVERGENCE OVER NW CWA COULD SEE
MODERATE SNOW AMOUNTS INTO FRI NIGHT.
LATE FRI NIGHT THE PLAINS SHORTWAVE DIGS ACROSS MIDDLE MISSISSIPPI
RIVER VALLEY WITH ASSOCIATED SFC LOW TRACKING FM NORTHERN MO INTO
VCNTY OF SOUTHERN LK MICHIGAN OR SW LOWER MICHIGAN. LIKELY WILL BE A
SWATH OF MODERATE TO HEAVY SNOW ON THE NORTHWEST OF SFC LOW DUE TO
UPPER JET DIVERGENCE AND MID-LEVEL FGEN. SPREAD OF SFC LOW TRACK
STILL FAIRLY HIGH PER WPC LOW TRACK AND CLUSTER PRODUCT ISSUED THIS
AFTN. ATTM CONSENSUS OF RECENT MODELS WOULD KEEP HEAVIEST SNOW WITH
THE SYSTEM OVER WI AND LOWER MICHIGAN. LIGHT SNOW ACCUMS COULD
IMPACT SOUTH CENTRAL UPR MICHIGAN THOUGH...INCLUDING
MENOMINEE/ESCANABA. ALSO...IF THE SYSTEM TRACKS FARTHER NORTH THAN
CURRENTLY INDICATED...LAKE ENHANCEMENT WOULD BE BIGGER ISSUE CLOSER
TO LK SUPERIOR GIVEN SUFFICIENTLY COLD AIRMASS IN PLACE. TIME TO
SORT OUT THIS UNCERTAINTY...BUT SOMETHING TO KEEP AWARE OF ATTM.
REST OF FORECAST LOOKS GENERALLY BENIGN INTO EARLY NEXT WEEK. WEAK
SHORTWAVE DROPS INTO THE MEAN TROUGH SAT NIGHT SO ANOTHER PERIOD OF
LAKE ENHANCEMENT MAY OCCUR FOR AREAS FAVORED BY NW WINDS. LATER SUN
WINDS BACK SW AHEAD OF CLIPPER SYSTEM DROPPING OVER NORTHERN ONTARIO.
SOME LIGHT SNOW LESS THAN 1 INCH SHOULD SPREAD ACROSS LK SUPERIOR
AND THIS MAY PUSH OVER THE NORTHERN CWA. AFTER THAT SYSTEM MOVES BY
DEEP TROUGH ALOFT FORMING OVER THE WESTERN CONUS WILL RESULT IN SFC
TROUGH OVER THE PLAINS. WARMING TO ABOVE NORMAL AHEAD OF THE LOW
WITH RAIN CHANCES BACK IN THE FORECAST LATER WED INTO THANKSGIVING.
AT THIS POINT...APPEARS TO STAY WARM ENOUGH FOR JUST RAIN UNTIL THE
WEEKEND AFTER THANKSGIVING /DAYS 9-10/.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 136 PM EST WED NOV 18 2015
WINDS WILL CONTINUE TO BE THE MAIN CONCERN. THE STRENGTHENING SFC
LOW OVER MN THIS AFTERNOON WILL SHIFT INTO ONTARIO TONIGHT...KEEPING
GUSTY WINDS FOR THE ENTIRE TAF PERIOD. LLWS WAS REPORTED A FEW TIMES
EARLIER TODAY AT SAW. WHILE THE STRONGEST GUSTS ARE EXPECTED AT KSAW
TODAY...OCCASIONALLY TO 30-35KTS...BUT ALL THREE SITES COULD BRIEFLY
REACH 35 OR EVEN 40KTS THIS EVENING BEHIND THE FIRST FRONT
ASSOCIATED WITH THE LOW.
EXPECT SCATTERED SHOWERS TO CONTINUE MVFR CEILINGS LINGERING LONGEST
AT IWD THANKS TO THE DOWNSLOPE FLOW. OTHERWISE...MVFR ALL THE WAY TO
AROUND IFR AT SAW THROUGH LATE AFTERNOON TODAY.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 356 PM EST WED NOV 18 2015
A VERY WINDY PERIOD IS UPON US...WITH GALES AND EVEN STORM WARNINGS
IN EFFECT. THE STRONGEST WINDS WILL BE THURSDAY AFTERNOON THROUGH
THURSDAY EVENING ACROSS THE W HALF OF LAKE SUPERIOR...ENHANCED BY
THE FUNNELING EFFECT BETWEEN ISLE ROYALE AND THE KEWEENAW PENINSULA.
LOW PRESSURE OVER W ONTARIO THIS EVENING WILL DEEPEN OVER ACROSS
SOUTHERN HUDSON BAY THURSDAY MORNING...AS AN ASSOCIATED COLD FRONT
CROSSES LAKE SUPERIOR LATE TONIGHT. A SECONDARY TROUGH WILL TRACK E
ACROSS LAKE SUPERIOR THURSDAY NIGHT. THE MAIN LOW WILL CONTINUE
ACROSS S HUDSON BAY THURSDAY INTO EARLY FRIDAY...WHILE WEAKENING
SLIGHTLY AS AN AREA OF HIGH PRESSURE BUILDS ACROSS THE OH VALLEY.
THE HIGH WILL DECAY WHILE MOVING NE THROUGH THE MID ATLANTIC STATES
ON FRIDAY NIGHT...WHILE A SLOWLY WEAKENING TROUGH REMAINS OVER THE
UPPER GREAT LAKES REGION. A LOW PRESSURE SYSTEM DEVELOPING IN THE MID
MISSISSIPPI VALLEY ON FRIDAY NIGHT WILL LIFT NORTHEAST THROUGH THE
EASTERN GREAT LAKES SATURDAY EVENING WHILE STRENGTHENING. THIS LOW
WILL CONTINUE NE THROUGH QUEBEC ON SUNDAY AS A RIDGE MOVES OVER LAKE
SUPERIOR. THE RIDGE WILL BE REPLACED BY LOW PRESSURE MOVING IN FROM
THE NORTHWEST ON MONDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
HIGH WIND WARNING FROM 4 PM THURSDAY TO 1 AM EST FRIDAY FOR
MIZ001-003.
LAKE SUPERIOR...
GALE WARNING UNTIL 7 PM EST FRIDAY FOR LSZ265>267.
STORM WARNING FROM 1 PM THURSDAY TO 1 AM EST FRIDAY FOR LSZ263-
264.
GALE WARNING UNTIL 1 PM EST THURSDAY FOR LSZ264.
GALE WARNING FROM 1 AM TO 7 PM EST FRIDAY FOR LSZ264.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR LSZ248-249.
GALE WARNING UNTIL 5 PM EST FRIDAY FOR LSZ244-245.
GALE WARNING FROM 7 AM THURSDAY TO 7 AM EST FRIDAY FOR LSZ246-
247.
GALE WARNING FROM 1 AM EST /MIDNIGHT CST/ THURSDAY TO 5 PM EST
/4 PM CST/ FRIDAY FOR LSZ240>243.
GALE WARNING UNTIL 4 PM EST /3 PM CST/ FRIDAY FOR LSZ162.
GALE WARNING UNTIL 1 PM EST THURSDAY FOR LSZ263.
GALE WARNING FROM 1 AM TO 4 PM EST FRIDAY FOR LSZ263.
GALE WARNING UNTIL 5 AM EST THURSDAY FOR LSZ250-251.
LAKE MICHIGAN...
GALE WARNING UNTIL 5 AM EST FRIDAY FOR LMZ221-248-250.
&&
SHORT TERM...KF
LONG TERM...JLA
AVIATION...KF
MARINE...KFHazardous weather outlook, Nov 18, 4:29 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 429 AM EST WED NOV 18 2015 MIZ001-003-191300- KEWEENAW-NORTHERN HOUGHTON- 429 AM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS MAY GUST TO 35 TO 40 MPH NEAR THE LAKE SUPERIOR SHORELINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWESTERLY WINDS ARE EXPECTED TO GUST UP TO 55 MPH THURSDAY AFTERNOON INTO THURSDAY EVENING ALONG THE LAKE SUPERIOR SHORELINE. SEE THE LATEST HIGH WIND WATCH FOR FURTHER INFORMATION. THE STRONG WINDS WILL PRODUCE HIGH WAVES THAT COULD RESULT IN BEACH EROSION ON THE WESTERN SHORELINE OF THE KEWEENAW PENINSULA. AS WINDS TURN TO THE WEST ON THURSDAY NIGHT...LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO MOVE ONSHORE AND CONTINUE AT TIMES THROUGH SATURDAY. LIGHT TO LOCALLY MODERATE LAKE EFFECT SNOW ACCUMULATION IS POSSIBLE AND WHEN COMBINED WITH THE STRONG WINDS...VISIBILITIES MAY BE REDUCED ENOUGH TO PRODUCE HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ002-004>007-009>014-084-085-191300- ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 429 AM EST WED NOV 18 2015 /329 AM CST WED NOV 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS MAY GUST TO 35 TO 40 MPH NEAR THE LAKE SUPERIOR SHORELINE. THE STRONG WINDS WILL PRODUCE HIGH WAVES THAT COULD RESULT IN BEACH EROSION ON THE BAYS DE NOC AND LAKE MICHIGAN SHORELINE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS WINDS TURN TO THE WEST ON THURSDAY NIGHT...LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO MOVE ONSHORE AND CONTINUE AT TIMES THROUGH SATURDAY. LIGHT TO LOCALLY MODERATE LAKE EFFECT SNOW ACCUMULATION IS POSSIBLE AND WHEN COMBINED WITH THE STRONG WINDS...VISIBILITIES MAY BE REDUCED ENOUGH TO PRODUCE HAZARDOUS TRAVEL CONDITIONS NEAR THE LAKE SUPERIOR SHORELINE EAST OF MARQUETTE AND NEAR ONTONAGON. THE STRONG WINDS WILL PRODUCE HIGH WAVES THAT COULD RESULT IN BEACH EROSION ON THE BAYS DE NOC AND LAKE MICHIGAN SHORELINE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-191300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 429 AM EST WED NOV 18 2015 /329 AM CST WED NOV 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SOUTHERLY GALES TO 35 KNOTS ARE EXPECTED OVER EASTERN LAKE SUPERIOR TODAY...ESPECIALLY NEAR THE CANADIAN WATERS. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN WATERS FORECAST FOR ADDITIONAL DETAILS. WEST TO SOUTHWEST GALES OF 35 TO 45 KNOTS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN WATERS FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEST TO SOUTHWEST GALES OF 35 TO 45 KNOTS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR THURSDAY INTO THURSDAY NIGHT...THEN OVER CENTRAL AND EASTERN LAKE SUPERIOR ON FRIDAY. STORM FORCE GUSTS TO 50 KNOTS ARE POSSIBLE THURSDAY AFTERNOON INTO EARLY EVENING OVER PORTIONS OF CENTRAL LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-191300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 429 AM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHEASTERLY GALES TO 35 KNOTS ARE EXPECTED TODAY BEFORE SHIFTING TO THE SOUTHWEST TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWESTERLY GALES TO 40 KNOTS ARE EXPECTED THURSDAY BEFORE SHIFTING TO THE WEST ON THURSDAY NIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, Nov 18, 12:40 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1240 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM NON-TSTM WND GST 1 ESE MARQUETTE 46.55N 87.38W
11/18/2015 M51 MPH MARQUETTE MI C-MAN STATION
PEAK WIND GUST SO FAR TODAY AT THE MARQUETTE
COAST GUARD.
&&
KLUBERLocal storm report, Nov 18, 12:47 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1247 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST 12 N TROWBRIDGE PARK 46.72N 87.41W
11/18/2015 M52 MPH MARQUETTE MI MESONET
PEAK GUST SO FAR TODAY AT GRANITE ISLAND.
1235 PM NON-TSTM WND GST 1 WNW MENOMINEE 45.13N 87.64W
11/18/2015 M47 MPH MENOMINEE MI AWOS
PEAK GUST SO FAR TODAY.
1033 AM NON-TSTM WND GST 1 NW KINGSFORD 45.82N 88.11W
11/18/2015 M45 MPH DICKINSON MI ASOS
PEAK GUST SO FAR TODAY.
1136 AM NON-TSTM WND GST 4 NNE SEUL CHOIX POINT 45.97N 85.87W
11/18/2015 M45 MPH SCHOOLCRAFT MI BUOY
PEAK GUST SO FAR TODAY AT PORT INLAND.
0828 AM NON-TSTM WND GST 4 NE NEGAUNEE 46.53N 87.55W
11/18/2015 M43 MPH MARQUETTE MI MESONET
PEAK GUST SO FAR TODAY AT NWS MARQUETTE.
1147 AM NON-TSTM WND GST 3 WNW SILVER LAKE 46.35N 87.40W
11/18/2015 M40 MPH MARQUETTE MI AWOS
PEAK GUST SO FAR TODAY AT SAWYER AIRPORT.
&&
KLUBERLocal storm report, Nov 18, 2:38 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
238 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM NON-TSTM WND GST 2 WSW REDRIDGE 47.14N 88.81W
11/18/2015 M42 MPH HOUGHTON MI TRAINED SPOTTER
PEAK GUST SO FAR TODAY.
&&
KLUBERLocal storm report, Nov 18, 2:40 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
240 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND GST 12 N TROWBRIDGE PARK 46.72N 87.41W
11/18/2015 M54 MPH MARQUETTE MI MESONET
UPDATED PEAK GUST SO FAR TODAY.
&&
KLUBERSpecial weather statement, Nov 18, 4:02 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 402 PM EST WED NOV 18 2015 MIZ004>007-010>014-085-182315- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE... GRAND MARAIS...MUNISING...NEWBERRY...IRON RIVER...IRON MOUNTAIN... MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...SENEY 402 PM EST WED NOV 18 2015 /302 PM CST WED NOV 18 2015/ ...GUSTY SOUTHERLY WINDS THROUGH THIS EVENING... GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED TODAY...WITH GUSTS REACHING 35 TO 40 MPH AT TIMES. AS A FRONT SLIDES ACROSS UPPER MICHIGAN SHORTLY AFTER SUNSET...WINDS WILL SHIFT TO THE SOUTH- SOUTHWEST AND BRIEFLY GUST TO 40 TO 45 MPH. THE STRONGEST WINDS THIS EVENING ARE EXPECTED TO OCCUR OVER NORTH CENTRAL UPPER MICHIGAN NEAR LAKE SUPERIOR AND ALSO NEAR LAKE MICHIGAN. THESE STRONG WINDS MAY KNOCK DOWN SMALL TREE BRANCHES...LEADING TO SPORADIC POWER OUTAGES. IN ADDITION...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS ALONG U.S. 2 EAST OF ESCANABA AND ON M-28 FROM MARQUETTE EASTWARD. KF
Special weather statement, Nov 18, 4:12 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 412 PM EST WED NOV 18 2015 MIZ004>007-010>014-085-190300- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE... GRAND MARAIS...MUNISING...NEWBERRY...IRON RIVER...IRON MOUNTAIN... MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...SENEY 412 PM EST WED NOV 18 2015 /312 PM CST WED NOV 18 2015/ ...GUSTY SOUTHERLY WINDS THROUGH THIS EVENING... GUSTY SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THIS EVENING...WITH GUSTS REACHING 35 TO 40 MPH AT TIMES. AS A FRONT SLIDES ACROSS UPPER MICHIGAN SHORTLY AFTER SUNSET...WINDS WILL SHIFT TO THE SOUTH- SOUTHWEST AND BRIEFLY GUST TO 40 TO 45 MPH. THE STRONGEST WINDS THIS EVENING ARE EXPECTED TO OCCUR OVER NORTH CENTRAL UPPER MICHIGAN NEAR LAKE SUPERIOR AND ALSO NEAR LAKE MICHIGAN. THESE STRONG WINDS MAY KNOCK DOWN SMALL TREE BRANCHES...LEADING TO SPORADIC POWER OUTAGES. IN ADDITION...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS ALONG U.S. 2 EAST OF ESCANABA AND ON M-28 FROM MARQUETTE EASTWARD. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:30 AM EST | High Wind Watch | MQT | Houghton, Keweenaw | 11 hr |
| Nov 18, 4:16 AM EST | Small Craft Advisory | MQT | 19 hr | |
| Nov 18, 2:55 PM EST | High Wind Warning | MQT | Houghton, Keweenaw | 34 hr |
| Nov 18, 4:37 PM EST | Storm Warning | MQT | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.